Missouri, 2006Flash Flood in Missouri, April 29, 2006
April 29, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 29, 4:51 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 29, 4:51 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT SAT APR 29 2006
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
WIDESPREAD SHOWERS CONTINUED OVER THE FORECAST AREA WITH A FEW
EMBEDDED THUNDERSTORMS OVER OUR SOUTHWEST COUNTIES EARLY THIS
MORNING. LATEST REGIONAL RADARS SHOW BACK EDGE OF PRECIPITATION WAS
JUST ABOUT TO MOVE INTO OUR SOUTHEAST KANSAS COUNTIES. WAS
CONTEMPLATING ISSUING A FLOOD WATCH FOR TODAY...BUT WITH ENOUGH MID
LEVEL DRYING TO STOP RAINFALL SPREADING INTO THE THE AREA FROM THE
WEST...OPTED NOT TO ISSUE. EXPECT TO CONTINUE SEEING SOME LOCALIZED
FLOODING OVER OUR SOUTHWEST COUNTIES THIS MORNING WITH HEAVIER
STORMS OVER MCDONALD/NEWTON COUNTIES...BUT OVERALL RAINFALL RATES
HAVE AVERAGED LESS THAN A QUARTER INCH PER HOUR...AND EXPECT THIS
TREND TO CONTINUE.
STILL LOOKS LIKE AN OUTSIDE CHANCE FOR STRONG TO SEVERE STORMS LATER
TODAY...ESPECIALLY OVER OUR EXTREME WESTERN COUNTIES WHERE THE BEST
CHANCES FOR AFTERNOON HEATING WILL DEVELOP. UPPER LEVEL DYNAMICS
WILL SUPPORT ORGANIZED STORMS. POTENTIAL CAPE ON FORECAST SOUNDINGS
STILL LOOKS RATHER THIN...INDICATING LIMITED POTENTIAL FOR LARGE
HAIL GROWTH. ALSO THE WINDOW OF OPPORTUNITY FOR MOST INTENSE STORM
DEVELOPMENT WILL LIKELY BE LIMITED TO MID/LATE AFTERNOON.
MAIN SURFACE TROUGH IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT
SHIFTING WINDS FROM SOUTHEAST TO SOUTHWEST. MAIN UPPER LEVEL TROUGH
AXIS WILL REMAIN TO OUR WEST THROUGH SUNDAY AFTERNOON AS UPPER LOW
REMAINS NEARLY STATIONARY OVER IOWA THROUGH MONDAY NIGHT. FOR NOW
PLAN TO LEAVE PRECIP CHANCES IN THE FORECAST THROUGH THE WEEKEND AND
INTO MONDAY...WITH THE HIGHEST POPS OVER SOUTH CENTRAL/CENTRAL MO.
UPPER LOW FINALLY LIFTS NORTHEAST INTO THE UPPER MIDWEST BY TUESDAY
MORNING.
OVERALL THE EXTENDED FORECAST IS CONSISTENT WITH DRY CONDITIONS
TUESDAY THROUGH WEDNESDAY BEFORE ANOTHER SYSTEM MOVES THROUGH THE
CENTRAL CONUS WEDNESDAY NIGHT/THURSDAY. PRECIPITATION MAY NEED TO BE
LAGGED INTO FRIDAY BEFORE UPPER TROUGH AXIS CLEARS THE AREA FRIDAY
NIGHT.
TERRY
&&
.AVIATION...
FOR THE 1200 UTC TAFS...STEADY RAIN WILL BE EAST OF SGF/JLN
TERMINALS BY BEGINNING OF THIS TAF CYCLE. BASED ON OBS IT APPEARS AS
THOUGH THE HOLE IN THE STRATUS IS FILLING IN BEHIND THE RAIN WITH
MVFR CIGS COMMON. RAINFALL HAS HELPED SATURATE LOW LEVELS AND
CONTINUED MOISTURE ADVECTION TODAY WILL PROBABLY ALLOW CIGS TO BUILD
DOWN TO IFR LATER THIS MORNING. PERIODIC DRIZZLE OR MIST CAN BE
EXPECTED TODAY WITH VIS GENERALLY MVFR BUT COULD DIP TO IFR AT TIMES
WITH HEAVIER DRIZZLE. AS SURFACE LOW MOVES BY LATER THIS AFTERNOON
CIGS WILL PROBABLY LIFT TO MVFR. ANTICIPATE STRATUS TO HANG ON
TONIGHT ANYTHING MORE THAN SOME LIGHT BR TONIGHT.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 29, 5:02 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT SAT APR 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
602 AM CDT SAT APR 29 2006
...LOCALIZED FLOODING POSSIBLE TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
HEAVY RAINFALL AND LOCALIZED FLOODING.
THUNDERSTORMS CONTAINING HAIL TO THE SIZE OF DIMES AND WIND
GUSTS TO 50 MPH.
AREAS AFFECTED AND TIMING:
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE MAINLY
THIS MORNING ACROSS THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS CONTAINING SMALL HAIL AND WIND GUSTS TO 50 MPH
WILL BE POSSIBLE MAINLY WEST OF SPRINGFIELD FROM 4 PM TO 8 PM.
DISCUSSION:
SEVERAL ROUNDS OF MODERATE TO HEAVY RAIN HAVE MOVED ACROSS THE
REGION SINCE FRIDAY MORNING...SATURATING THE GROUND. ADDITIONAL
RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
INCREASING INSTABILITY DUE TO AFTERNOON HEATING WILL COMBINE
WITH STRONG VERTICAL WIND SHEAR OVER THE REGION TO PRODUCE
STRONG TO MARGINALLY SEVERE THUNDERSTORMS IN THOSE AREAS THAT
RECEIVE SUNSHINE DURING THE LATE MORNING AND AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY...WITH ANOTHER ROUND OF STORMS POSSIBLE ON WEDNESDAY NIGHT
AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY OBSERVED FLOODING...HAIL OR HIGH WIND GUSTS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY
Flash Flood, Douglas
- When
- April 29, 9:30 AM CST to 12:00 PM CST
- Where
- Douglas County, Countywide
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.933, -92.550
Several low lying areas and low water crossings became flooded from slow moving thunderstorms. Two specific roads that became impassable from the flooding includes a section of Highway Y four miles west of Highway 5, and a section of Highway FF two miles north of Route 14.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504783.